Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 93, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2022, 7:03 PM MDT for Chase County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 7:03 PM MDT (01:03 UTC)
- Expired
- Jun 3, 2022, 8:00 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:08 PM MDT | HAIL 1.25 | 5 Nw Champion, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
745
WUUS53 KLBF 040103
SVRLBF
NEC029-040200-
/O.NEW.KLBF.SV.W.0093.220604T0103Z-220604T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
703 PM MDT Fri Jun 3 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Chase County in southwestern Nebraska...
* Until 800 PM MDT.
* At 702 PM MDT, a severe thunderstorm was located near Champion, or
7 miles southwest of Imperial, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imperial, Champion, Crete, Chase and Wanamaker State Wildfire
Management Area.
This includes Highway 61 between mile markers 41 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4043 10194 4070 10172 4070 10163 4057 10140
4035 10175 4035 10178
TIME...MOT...LOC 0102Z 225DEG 26KT 4047 10177
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Roberg2 follow-up statements
971
WWUS53 KLBF 040130
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
730 PM MDT Fri Jun 3 2022
NEC029-040200-
/O.CON.KLBF.SV.W.0093.000000T0000Z-220604T0200Z/
Chase NE-
730 PM MDT Fri Jun 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL CHASE COUNTY...
At 729 PM MDT, a severe thunderstorm was located near Imperial,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Imperial, Champion, Chase and Wanamaker State Wildfire Management
Area.
This includes Highway 61 between mile markers 41 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4070 10172 4070 10163 4058 10147 4043 10162
4044 10164 4047 10176 4053 10186
TIME...MOT...LOC 0129Z 214DEG 27KT 4054 10171
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Roberg112
WWUS53 KLBF 040158
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
758 PM MDT Fri Jun 3 2022
NEC029-040208-
/O.EXP.KLBF.SV.W.0093.000000T0000Z-220604T0200Z/
Chase NE-
758 PM MDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE COUNTY WILL
EXPIRE AT 800 PM MDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail and heavy rain are still possible with this thunderstorm.
LAT...LON 4070 10172 4070 10163 4058 10147 4043 10162
4044 10164 4047 10176 4053 10186
TIME...MOT...LOC 0158Z 225DEG 26KT 4068 10153
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:39 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 3, 5:39 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 639 PM CDT Fri Jun 3 2022 .SHORT TERM...(This evening through Saturday night) Issued at 255 PM CDT Fri Jun 3 2022 An active short-term is expected through Saturday night. For tonight...conditions remain marginal for severe thunderstorm potential with the best instability located to the west of north central Nebraska. A stray thunderstorm may clip the western counties (eastern Panhandle) but severe storms will remain isolated. The main concern with severe storms will be large hail and strong winds. However, as storms move east into less stable air, heavy rain and strong winds (but under severe criteria) will be the main threat. Even then, the heavy rain potential is not expected to lead to widespread flooding as QPF amounts remain near or below a half inch. The issue will be this rain will come quickly in a short period, leading to possible brief flooding that should recede quickly once the shower or thunderstorm passes. Dry weather returns for Saturday morning before the next round of thunderstorms arrives Saturday afternoon and evening. Thunderstorm potential Saturday will be associated with a low pressure system moving across the northern US dragging a cold front across the central US. For now, the latest SPC outlook has portions of north central Nebraska in a marginal risk. There is still some uncertainty in the location development of thunderstorms and model timing. As such, there is a chance that the cold front may push far enough south and east to keep any convection out of our area, besides an isolated shower to two. On the other hand, if the front slows on Saturday, a better chance of not only more widespread severe storms may impacting a larger area of our forecast area, but also an earlier initiation time (early afternoon). Regardless, steep low level lapse rates and deep shear should support at least a few thunderstorms across the region. .LONG TERM...(Sunday through Friday) Issued at 255 PM CDT Fri Jun 3 2022 Continued thunderstorm chances are expected on Sunday. However, with lingering convection through Saturday night and possible cloudiness throughout much of Sunday, any shower activity will struggle to find enough instability for widespread severe storms. High pressure tries to build south into the region on Monday bringing some relief to the active weather. The respite is brief as the next disturbance moves into the area on Tuesday morning. There is a chance of thunderstorms with this system Tuesday, but severe storms is uncertain at this time. The chance of some stronger storms is definitely possible though, as the shortwave trough moves off the High Plains into the central Plains. Will wait a few more model runs to see how instability progresses before determining the severe risk with these storms. Beyond Tuesday...some quieter weather returns for Wednesday before rain and thunderstorm chances arrive again for the end of the week. Have only put a mention into the forecast for these storms as it's too early to foresee any details or severe potential at this point in time. Stay tuned to later forecasts for more about the end week thunderstorm potential. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 640 PM CDT Fri Jun 3 2022 Thunderstorms will push through the southern Panhandle and southwest Nebraska through midnight CDT. Confidence in direct impact at KLBF remains low, so will forego TSRA mention for now. Gusty erratic winds can be expected near any convection this evening. Additional thunderstorm development is expected over far northern Nebraska overnight and will persist into tomorrow morning. MVFR CIGs/visibilities will be possible in any thunderstorm activity. An expansion in MVFR/locally IFR CIGs is expected for north central Nebraska terminals tomorrow morning as well. Confidence in southward extent remains low, so will keep CIGs low-end VFR at KLBF for now. Winds remain easterly along and north of a GRN to BVN line through tomorrow afternoon and southerly to the south, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown
Hazardous weather outlook, Jun 3, 1:08 PM MDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 208 PM CDT Fri Jun 3 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-041200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 208 PM CDT Fri Jun 3 2022 /108 PM MDT Fri Jun 3 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible this evening across portions of central and western Nebraska. Some severe storms are possible mainly west and south of a line from Maywood, to Thedford, to Hay Springs. Large hail and gusty winds are the main severe threats. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Active weather will continue into Saturday and Sunday. On Saturday, there is a marginal threat for severe thunderstorms mainly south of a line from Hyannis to Comstock. On Sunday the marginal threat for severe storms will shift south into far southwestern Nebraska. The greatest threat for severe storms Sunday is south of a line from Imperial to Eustis. The threat for thunderstorms will continue Monday through Thursday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 3, 6:55 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
655 PM MDT Fri Jun 3 2022
NEZ069-040145-
Chase NE-
655 PM MDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southeastern Chase
County through 745 PM MDT...
At 655 PM MDT, Doppler radar was tracking a strong thunderstorm near
Champion, or 11 miles southwest of Imperial, moving northeast at 30
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Crete, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 28 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Enders Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4035 10170 4035 10203 4049 10191 4068 10161
4044 10136
TIME...MOT...LOC 0055Z 241DEG 26KT 4041 10180
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RobergSpecial weather statement, Jun 3, 6:58 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
658 PM MDT Fri Jun 3 2022
NEZ057-058-040145-
Perkins NE-Keith NE-
658 PM MDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern Perkins
and south central Keith Counties through 745 PM MDT...
At 658 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Grant, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 70 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4080 10193 4092 10203 4111 10173 4093 10152
TIME...MOT...LOC 0058Z 236DEG 16KT 4092 10185
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:55 PM MDT | Special Weather Statement | LBF | Chase | 50 min |
| Jun 3, 6:58 PM MDT | Special Weather Statement | LBF | Perkins | 47 min |
| Jun 3, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 34 min |
| Jun 3, 7:26 PM MDT | Special Weather Statement | LBF | Perkins | 49 min |
| Jun 3, 8:20 PM MDT | Special Weather Statement | LBF | Blaine | 25 min |
| Jun 3, 8:47 PM MDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 3, 8:55 PM MDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jun 3, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 45 min |
| Jun 3, 9:47 PM MDT | Special Weather Statement | LBF | Custer | 28 min |
| Jun 4, 12:03 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 4, 12:42 AM MDT | Special Weather Statement | LBF | Cherry | 33 min |
| Jun 4, 4:05 PM MDT | Special Weather Statement | LBF | Custer | 25 min |
| Jun 4, 4:06 PM MDT | Special Weather Statement | LBF | Custer | 24 min |
| Jun 4, 4:08 PM MDT | Special Weather Statement | LBF | Lincoln | 37 min |
| Jun 4, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 4, 4:21 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jun 4, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Jun 4, 4:28 PM MDT | Special Weather Statement | LBF | Logan | 32 min |
| Jun 4, 4:38 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 52 min |
| Jun 4, 4:40 PM MDT | Special Weather Statement | LBF | Deuel | 35 min |
| Jun 4, 4:54 PM MDT | Special Weather Statement | LBF | Custer | 51 min |
| Jun 4, 4:56 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 62 min |
| Jun 4, 5:01 PM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jun 4, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 38 min |
| Jun 4, 5:11 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 5:19 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 26 min |
| Jun 4, 5:27 PM MDT | Special Weather Statement | LBF | Frontier | 18 min |
| Jun 4, 5:36 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 39 min |
| Jun 4, 5:39 PM MDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 62 min |
| Jun 4, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.